MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since the product was discarded.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.There are no discrepancies found during the mrr (manufacturing record review).The search revealed one complaint from this production order number, however the reported issue is unrelated to this reported complaint and no product deficiency was identified in that case.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a pcb00 model intraocular lens(iol) was inserted into patient's right eye and noticed that there was scratches on the iol while observing the lens under the microscope.The lens was removed and replaced during the same procedure and was completed successfully using backup lens of the same model and diopter.The lens was discarded.There was no patient injury.One day post-operative (op) patient reported blurry vision, however, no other complaints.No further information available.
 
Additional Manufacturer Narrative
Additional details received states that the incision was made larger to get the lens back out.Upon further review of the reported event, it was observed that the event of blurry vision was not due to implantation of the reported lens but due to implantation of replacement lens into patient's eye; therefore, blurry vision was inadvertently captured in the initial report.The blurry vision event was observed on day one after procedure was completed successfully using the backup lens.Further follow up confirmed that now patient did not have any issues with implantation of the replacement lens.Additional patient details were also received.As a result, the following fields have been updated: section a5: additional data : race- white.Section b1: correction: in initial report, the correct report type should have been only product problem.Section b2: correction: in initial report, outcomes attributed to adverse event should have been left blank.Section h1: correction: in initial report, the correct type of reportable event should have been malfunction.Section h6: additional data: health effect- clinical code 4581- incision enlargement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12291869
Report Number2648035-2021-08273
Device Sequence Number3164811
Product Code HQL
UDI-Device Identifier05050474558243
UDI-Public(01)05050474558243(17)220615
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/08/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;